MAUDE Adverse Event Report: AV-TEMECULA-CT HT POWERTURN FLEX; GUIDE WIRE

AV-TEMECULA-CT HT POWERTURN FLEX; GUIDE WIRE
Catalog Number 1044592
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was returned for analysis.The reported peeling was able to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.As there was no damage noted to the guide wire during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.The other powerturn flex device referenced is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the diagonal artery with no tortuosity and no calcification.Two 190cm powerturn flex guide wire (gw) were advanced to the target lesion together with an unspecified guiding catheter.An unspecified balloon catheter was advanced to the target lesion and dilatation was performed.The gw was removed, and the balloon was deflated; however, fluoroscopy showed a piece of coil was caught in the tip of the guiding catheter.The gw was inspected, and it was observed that a piece of the coil was missing from the tip of the gw.No resistance was felt during advancement or removal of the gw.The detached coil was snared from the tip of the guiding catheter.Then the guiding catheter was removed.The procedure was successfully completed with unspecified devices.There was no adverse patient sequela reported.No additional information was provided.Additionally, device analysis noted a second powerturn flex guide wire returned with scrapped teflon noted on the core.The account confirmed that the second powerturn flex was used in the procedure and that it is possible that the scrapping happened in the patient.The wire was placed behind the stent to hold the location and when the wire was removed the stent could have scrapped it.No additional information was provided.

Brand Name
HT POWERTURN FLEX
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8732519
Report Number2024168-2019-05067
Device Sequence Number1787980
Product Code DQX
UDI-Device Identifier08717648173936
UDI-Public08717648173936
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K112957
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue Number1044592
Device Lot Number8080761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2019
Initial Report FDA Received Date06/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;